Alert archive / Montana / High Wind Warnings in 2023

High Wind Warning 4, NWS Great Falls, MT

February 3, 202311 counties in Montana

NWS Great Falls, MT issued this high wind warning at Feb 3, 2023, 2:17 AM MST for 11 counties in Montana. It took effect at Feb 3, 2023, 9:00 PM MST. It was in force for 20 hr. 31 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 3, 2023, 2:17 AM MST (09:17 UTC)
In effect from
Feb 3, 2023, 9:00 PM MST
Expired
Feb 4, 2023, 5:00 PM MST
In force
20 hr
Issued by
NWS Great Falls, MT

Counties Blaine County, MT, Cascade County, MT, Chouteau County, MT, Fergus County, MT, Glacier County, MT, Hill County, MT, Judith Basin County, MT, Lewis and Clark County, MT, Pondera County, MT, Teton County, MT, Toole County, MT

The radar

The Great Falls radar (KTFX), 56 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 3, 9:21 PM MSTNON-TSTM WND GST 581 Ene East Glacier Park, MTMESONET STATION MTBRN TWO MEDICINE BRIDGE (MT DOT).
Feb 3, 9:36 PM MSTNON-TSTM WND GST 701 Ene East Glacier Park, MTMESONET STATION MTBRN TWO MEDICINE BRIDGE (MT DOT).
Feb 3, 9:41 PM MSTNON-TSTM WND GST 6619 Wnw Santa Rita, MTAMBIENT WEATHER STATION LJ JOHNSON FARMS.
Feb 3, 9:55 PM MSTNON-TSTM WND GST 582 Se Browning, MTMESONET STATION MTBWG BROWNING (MT DOT).
Feb 3, 10:21 PM MSTNON-TSTM WND GST 758 Se East Glacier Park, MTMESONET STATION DCRM8 DEEP CREEK RAWS.
Feb 3, 10:30 PM MSTNON-TSTM WND GST 6214 W Bynum, MTMESONET STATION DELMT DELLWO (MCSCN).
Feb 3, 10:45 PM MSTNON-TSTM WND GST 7414 W Bynum, MTMESONET STATION DELMT DELLWO (MCSCN).
Feb 3, 11:30 PM MSTNON-TSTM WND GST 7319 Wnw Santa Rita, MTFROM AMBIENT WEATHER STATION. TIMING IN RELATION TO TWO MEDICINES WIND GUST, ALONG WITH THE STATION PRESSURE DATA, INDICATE THAT THIS WAS DUE TO A MOUNTAIN WAVE THAT MOVED THROUGH THE AREA.
Feb 4, 12:27 AM MSTNON-TSTM WND GST 552 Sse Geyser, MTMESONET STATION MTGYS GEYSER (MT DOT).
Feb 4, 12:30 AM MSTNON-TSTM WND GST 577 Se Hogeland, MTMESONET STATION MTM52 7.1 SE HOGELAND (MT-MESO).
Feb 4, 2:52 AM MSTNON-TSTM WND GST 587 Ssw Roy, MTCORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM 7 SSW ROY. AMBIENT WEATHER STATION ON BLACK BUTTE ROAD JUST WEST OF BLACK BUTTE.
Feb 4, 2:52 AM MSTNON-TSTM WND GST 587 Ssw Roy, MTAMBIENT WEATHER STATION ON BLACK BUTTE ROAD JUST WEST OF BLACK BUTTE.
Feb 4, 2:52 AM MSTNON-TSTM WND GST 647 Ese Hilger, MTMESONET STATION JPKM8 JUDITH PEAK RAWS.
Feb 4, 3:15 AM MSTNON-TSTM WND GST 5820 N Rudyard, MTMESONET STATION EW1937 GOLDSTONE.
Feb 4, 3:15 AM MSTNON-TSTM WND GST 588 Ese Fort Benton, MTMESONET STATION MTM02 10.2 S LOMA (MT-MESO).
Feb 4, 3:36 AM MSTHIGH SUST WINDS 412 Sse Geyser, MTMESONET STATION MTGYS GEYSER (MT DOT). AVERAGE SUSTAINED WIND OF 41 MPH FROM 236 AM TO 336 AM MST.
Feb 4, 3:42 AM MSTNON-TSTM WND GST 582 Sse Geyser, MTMESONET STATION MTGYS GEYSER (MT DOT).
Feb 4, 4:13 AM MSTNON-TSTM WND GST 731 Ene East Glacier Park, MTMESONET STATION MTBRN TWO MEDICINE BRIDGE (MT DOT).
Feb 4, 4:23 AM MSTNON-TSTM WND GST 561 E Roy, MTAWOS STATION K1OM OSCAR.
Feb 4, 5:21 AM MSTNON-TSTM WND GST 838 Se East Glacier Park, MTMESONET STATION DCRM8 DEEP CREEK RAWS.
Feb 4, 5:30 AM MSTNON-TSTM WND GST 542 Nnw Shelby, MTMESONET STATION GW0664 SHELBY AIRPORT.
Feb 4, 5:36 AM MSTHIGH SUST WINDS 441 Ene East Glacier Park, MTAVERAGE WIND SPEED OF 44 MPH FROM 0232 MST TO 0536 MST. PEAK 1 HR AVERAGE WIND SPEED OF 48 MPH FROM 0232 MST TO 0333 MST.
Feb 4, 6:27 AM MSTNON-TSTM WND GST 387 Sse Ulm, MTAVERAGE WIND SPEED OF 20 MPH.
Feb 4, 7:34 AM MSTNON-TSTM WND GST 591 Sse Christina, MTMEASURED AT KMTHILGE5.
Feb 4, 8:00 AM MSTNON-TSTM WND GST 552 Nnw Shelby, MTMESONET STATION GW0664 SHELBY AIRPORT.
Feb 4, 8:29 AM MSTNON-TSTM WND GST 5911 Wnw Augusta, MTMESONET STATION TR276 L-C PORTABLE NO. 1.
Feb 4, 8:35 AM MSTNON-TSTM WND GST 552 Nw Windham, MTAWOS STATION K1CM CHARLIE.
Feb 4, 9:15 AM MSTNON-TSTM WND GST 602 W Moccasin, MTMESONET STATION MTM09 2.1 W MOCCASIN (MT-MESO).
Feb 4, 10:13 AM MSTNON-TSTM WND GST 624 Wsw Geyser, MTFROM AMBIENT.
Feb 4, 11:30 AM MSTNON-TSTM WND GST 407 S Ulm, MTMAXIMUM WIND SPEED MEASURED TODAY, OCCURRED AT 1130AM. THIS REPORT WAS RECEIVED AT 120PM. FROM 105PM TO 120PM, WINDS 23 MPH GUST 35 MPH.
Feb 4, 1:30 PM MSTNON-TSTM WND GST 574 E Cascade, MTMESONET STATION MTM76 CASCADE E MDA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 9.3 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2023-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2023-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 243 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2821 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
243 m²/s²
0-3 km storm-relative helicity
359 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

552 
WWUS75 KTFX 030917
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
217 AM MST Fri Feb 3 2023

MTZ302-303-308-032215-
/O.UPG.KTFX.HW.A.0003.230204T0700Z-230205T0100Z/
/O.NEW.KTFX.HW.W.0004.230204T0400Z-230204T2200Z/
Northern High Plains-Eastern Glacier, Western Toole, and Central
Pondera-Southern High Plains-
Including the following locations: Cut Bank, Choteau, Pendroy,
Ethridge, Santa Rita, Bynum, Heart Butte, Browning, and Dupuyer
217 AM MST Fri Feb 3 2023

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 3 PM MST 
SATURDAY...

* WHAT...Southwest winds 30 to 40 mph, with gusts up to 65 mph, are 
  expected.

* WHERE...The foothills and plains adjacent to the Rocky Mountain 
  Front, and Eastern Glacier, Western Toole, and Central Pondera.

* WHEN...From 9 PM this evening to 3 PM MST Saturday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

MTZ306-311-313-314-318-032215-
/O.EXB.KTFX.HW.A.0003.230204T0700Z-230205T0000Z/
Northern Blaine County-Bears Paw Mountains and Southern Blaine-
Judith Basin County and Judith Gap-Fergus County below 4500ft-
Snowy and Judith Mountains-
Including the following locations: Windham, Hobson, Moccasin,
Rocky Boy, Fort Belknap, Geyser, Hilger, Raynesford, Hogeland,
Harlem, Lewistown, Benchland, Stanford, Zurich, and Chinook
217 AM MST Fri Feb 3 2023

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY 
AFTERNOON...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph possible.

* WHERE...Snowy and Judith Mountains, Bears Paw Mountains and 
  Southern Blaine, Fergus County below 4500ft, Judith Basin County 
  and Judith Gap and Northern Blaine County.

* WHEN...From late tonight through Saturday afternoon.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

MTZ301-307-032215-
/O.EXT.KTFX.HW.A.0003.230204T0400Z-230204T2200Z/
East Glacier Park Region-Southern Rocky Mountain Front-
Including the following locations: Marias Pass, Babb, Logan Pass,
Saint Mary, East Glacier Park, Rogers Pass, and Kiowa
217 AM MST Fri Feb 3 2023

...HIGH WIND WATCH NOW IN EFFECT FROM THIS EVENING THROUGH SATURDAY 
AFTERNOON...

* WHAT...West winds 30 to 40 mph with gusts up to 75 mph possible.

* WHERE...The Continental Divide along the Rocky Mountain Front.

* WHEN...From this evening through Saturday afternoon.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

AM
5 follow-up statements
014 
WWUS75 KTFX 031920
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
1220 PM MST Fri Feb 3 2023

MTZ301-307-032030-
/O.CAN.KTFX.HW.A.0003.230204T0400Z-230204T2200Z/
East Glacier Park Region-Southern Rocky Mountain Front-
Including the following locations: Saint Mary, Babb, Rogers Pass,
Marias Pass, Kiowa, East Glacier Park, and Logan Pass
1220 PM MST Fri Feb 3 2023

...HIGH WIND WATCH IS CANCELLED...

Widespread wind gusts in excess of 75 mph are no longer expected; 
however, gusty westerly winds gusting in excess of 50 mph will occur 
at times.

$$

MTZ306-311-313-314-318-041115-
/O.UPG.KTFX.HW.A.0003.230204T0700Z-230205T0000Z/
/O.EXB.KTFX.HW.W.0004.230204T0700Z-230205T0000Z/
Northern Blaine County-Bears Paw Mountains and Southern Blaine-
Judith Basin County and Judith Gap-Fergus County below 4500ft-
Snowy and Judith Mountains-
Including the following locations: Raynesford, Moccasin,
Hogeland, Zurich, Benchland, Rocky Boy, Harlem, Fort Belknap,
Windham, Hobson, Geyser, Hilger, Stanford, Chinook, and Lewistown
1220 PM MST Fri Feb 3 2023

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST 
SATURDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected.

* WHERE...Snowy and Judith Mountains, Bears Paw Mountains and 
  Southern Blaine, Fergus County below 4500ft, Judith Basin County 
  and Judith Gap and Northern Blaine County.

* WHEN...From Midnight tonight to 5 PM MST Saturday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause isolated power outages. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

MTZ310-312-041115-
/O.EXB.KTFX.HW.W.0004.230204T0700Z-230205T0000Z/
Western and Central Chouteau County-Cascade County below 5000ft-
Including the following locations: Fort Benton, Floweree, Carter,
and Great Falls
1220 PM MST Fri Feb 3 2023

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST 
SATURDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Cascade County below 5000ft and Western and Central 
  Chouteau County.

* WHEN...From Midnight tonight to 5 PM MST Saturday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause isolated power outages. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

MTZ302-303-308-041115-
/O.CON.KTFX.HW.W.0004.230204T0400Z-230204T2200Z/
Northern High Plains-Eastern Glacier, Western Toole, and Central
Pondera-Southern High Plains-
Including the following locations: Browning, Bynum, Choteau,
Heart Butte, Cut Bank, Pendroy, Ethridge, Dupuyer, and Santa Rita
1220 PM MST Fri Feb 3 2023

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 
PM MST SATURDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 70 mph expected.

* WHERE...The foothills and plains adjacent to the Rocky Mountain 
  Front, and Eastern Glacier, Western Toole, and Central Pondera.

* WHEN...From 9 PM this evening to 3 PM MST Saturday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause isolated power outages. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

RG
448 
WWUS75 KTFX 040304
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
804 PM MST Fri Feb 3 2023

MTZ302-303-308-041300-
/O.CON.KTFX.HW.W.0004.230204T0400Z-230204T2200Z/
Northern High Plains-Eastern Glacier, Western Toole, and Central
Pondera-Southern High Plains-
Including the following locations: Bynum, Browning, Cut Bank,
Choteau, Ethridge, Dupuyer, Santa Rita, Pendroy, and Heart Butte
804 PM MST Fri Feb 3 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST SATURDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 70 mph expected.

* WHERE...The foothills and plains adjacent to the Rocky Mountain 
  Front, and Eastern Glacier, Western Toole, and Central Pondera.

* WHEN...Until 3 PM MST Saturday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

MTZ306-310>314-318-041300-
/O.CON.KTFX.HW.W.0004.230204T0700Z-230205T0000Z/
Northern Blaine County-Western and Central Chouteau County-Bears
Paw Mountains and Southern Blaine-Cascade County below 5000ft-
Judith Basin County and Judith Gap-Fergus County below 4500ft-
Snowy and Judith Mountains-
Including the following locations: Carter, Rocky Boy, Hobson,
Fort Belknap, Hilger, Stanford, Hogeland, Great Falls, Zurich,
Moccasin, Floweree, Lewistown, Harlem, Raynesford, Chinook,
Geyser, Benchland, Fort Benton, and Windham
804 PM MST Fri Feb 3 2023

...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM 
MST SATURDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected.

* WHERE...Snowy and Judith Mountains, Bears Paw Mountains and 
  Southern Blaine, Cascade County below 5000ft, Fergus County below 
  4500ft, Judith Basin County and Judith Gap, Northern Blaine County 
  and Western and Central Chouteau County.

* WHEN...From Midnight tonight to 5 PM MST Saturday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

SC
284 
WWUS75 KTFX 040838
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
138 AM MST Sat Feb 4 2023

MTZ302-303-308-042200-
/O.CON.KTFX.HW.W.0004.000000T0000Z-230204T2200Z/
Northern High Plains-Eastern Glacier, Western Toole, and Central
Pondera-Southern High Plains-
Including the following locations: Browning, Santa Rita, Choteau,
Ethridge, Cut Bank, Pendroy, Heart Butte, Dupuyer, and Bynum
138 AM MST Sat Feb 4 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS 
AFTERNOON...

* WHAT...West winds 30 to 45 mph with gusts up to 70 mph expected.

* WHERE...The foothills and plains adjacent to the Rocky Mountain 
  Front, and Eastern Glacier, Western Toole, and Central Pondera.

* WHEN...Until 3 PM MST this afternoon.

* IMPACTS...High winds may move loose debris, damage property and 
  cause isolated power outages. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

MTZ306-310>314-318-042345-
/O.CON.KTFX.HW.W.0004.000000T0000Z-230205T0000Z/
Northern Blaine County-Western and Central Chouteau County-Bears
Paw Mountains and Southern Blaine-Cascade County below 5000ft-
Judith Basin County and Judith Gap-Fergus County below 4500ft-
Snowy and Judith Mountains-
Including the following locations: Zurich, Hilger, Carter,
Geyser, Chinook, Floweree, Fort Benton, Windham, Harlem,
Benchland, Great Falls, Raynesford, Rocky Boy, Lewistown, Hobson,
Fort Belknap, Moccasin, Stanford, and Hogeland
138 AM MST Sat Feb 4 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS 
AFTERNOON...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph.

* WHERE...Snowy and Judith Mountains, Bears Paw Mountains and 
  Southern Blaine, Cascade County below 5000ft, Fergus County below 
  4500ft, Judith Basin County and Judith Gap, Northern Blaine County 
  and Western and Central Chouteau County.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...High winds may move loose debris, damage property and 
  cause isolated power outages. Travel could be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

CC
168 
WWUS75 KTFX 042138
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
238 PM MST Sat Feb 4 2023

MTZ302-303-308-051245-
/O.EXP.KTFX.HW.W.0004.000000T0000Z-230204T2200Z/
/O.NEW.KTFX.HW.A.0004.230207T0000Z-230208T1800Z/
Northern High Plains-Eastern Glacier, Western Toole, and Central
Pondera-Southern High Plains-
Including the following locations: Dupuyer, Cut Bank, Ethridge,
Pendroy, Santa Rita, Bynum, Browning, Choteau, and Heart Butte
238 PM MST Sat Feb 4 2023

...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH WEDNESDAY 
MORNING...
...HIGH WIND WARNING WILL EXPIRE AT 3 PM MST THIS AFTERNOON...

* WHAT...West winds 40 to 50 mph with gusts up to 80 mph possible.

* WHERE...The foothills and plains adjacent to the Rocky Mountain 
  Front, and Eastern Glacier, Western Toole, and Central Pondera.

* WHEN...From Monday afternoon through Wednesday morning.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

MTZ306-310>314-318-050000-
/O.CON.KTFX.HW.W.0004.000000T0000Z-230205T0000Z/
Northern Blaine County-Western and Central Chouteau County-Bears
Paw Mountains and Southern Blaine-Cascade County below 5000ft-
Judith Basin County and Judith Gap-Fergus County below 4500ft-
Snowy and Judith Mountains-
Including the following locations: Stanford, Hilger, Lewistown,
Great Falls, Hobson, Harlem, Windham, Fort Belknap, Floweree,
Fort Benton, Benchland, Raynesford, Hogeland, Moccasin, Carter,
Geyser, Zurich, Chinook, and Rocky Boy
238 PM MST Sat Feb 4 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS 
AFTERNOON...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected.

* WHERE...Snowy and Judith Mountains, Bears Paw Mountains and 
  Southern Blaine, Cascade County below 5000ft, Fergus County below 
  4500ft, Judith Basin County and Judith Gap, Northern Blaine County 
  and Western and Central Chouteau County.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

MTZ301-307-051245-
/O.NEW.KTFX.HW.A.0004.230207T0000Z-230208T1800Z/
East Glacier Park Region-Southern Rocky Mountain Front-
Including the following locations: Logan Pass, Babb, East Glacier
Park, Saint Mary, Kiowa, Marias Pass, and Rogers Pass
238 PM MST Sat Feb 4 2023

...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH WEDNESDAY 
MORNING...

* WHAT...Southwest winds 40 to 50 mph with gusts up to 75 mph 
  possible.

* WHERE...The Continental Divide along the Rocky Mountain Front.

* WHEN...From Monday afternoon through Wednesday morning.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

Ludwig
788 
WWUS75 KTFX 042347
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
447 PM MST Sat Feb 4 2023

MTZ306-310>314-318-050100-
/O.EXP.KTFX.HW.W.0004.000000T0000Z-230205T0000Z/
Northern Blaine County-Western and Central Chouteau County-Bears
Paw Mountains and Southern Blaine-Cascade County below 5000ft-
Judith Basin County and Judith Gap-Fergus County below 4500ft-
Snowy and Judith Mountains-
Including the following locations: Fort Belknap, Zurich, Carter,
Chinook, Geyser, Great Falls, Fort Benton, Windham, Benchland,
Stanford, Moccasin, Rocky Boy, Hilger, Floweree, Raynesford,
Hobson, Lewistown, Hogeland, and Harlem
447 PM MST Sat Feb 4 2023

...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

Wind speeds gradually decrease; therefore, this High Wind Warning is 
allowed to expire.

$$

MTZ301>303-307-308-051200-
/O.CON.KTFX.HW.A.0004.230207T0000Z-230208T1800Z/
East Glacier Park Region-Northern High Plains-Eastern Glacier,
Western Toole, and Central Pondera-Southern Rocky Mountain Front-
Southern High Plains-
Including the following locations: Logan Pass, Kiowa, Pendroy,
Babb, Browning, Santa Rita, Cut Bank, Choteau, Heart Butte,
Rogers Pass, Bynum, Marias Pass, Dupuyer, East Glacier Park,
Saint Mary, and Ethridge
447 PM MST Sat Feb 4 2023

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH 
WEDNESDAY MORNING...

* WHAT...Southwest winds 40 to 50 mph with gusts up to 80 mph 
  possible.

* WHERE...The Rocky Mountain Front and adjacent foothills and 
  plains, and Eastern Glacier, Western Toole, and Central Pondera.

* WHEN...From Monday afternoon through Wednesday morning.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

Fogleman

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Feb 2, 10:17 PM MST, 4 hours earlier.

Area forecast discussion, Feb 2, 10:17 PM MST, 4 hours before
Area Forecast Discussion
National Weather Service Great Falls MT
1017 PM MST Thu Feb 2 2023

...Aviation Section Updated...

.SYNOPSIS...
Warmer temperatures will continue to move into Central MT through
the weekend. Winds increase tomorrow and into Saturday, with
strongest winds likely on Saturday. Scattered rain or snow
showers are possible Friday night into Saturday morning,
especially over the mountains.

&&

.UPDATE...
Updated forecast this evening is out. Main adjustment was to lower
temperatures a touch in the Fort Benton/Havre areas where it is
slow to warm. The warmer air is trying to move in from the
west/south in these areas, with the warm air down to about 3000
feet agl. Havre is at 2600 feet agl, so just a few hundred feet to
go before they mix out. Most areas of Hill/Blaine counties should
mix out by Friday afternoon.

Otherwise, the potential for strong winds still looks good Friday
night into Saturday over the Northern Rockies. Additionally,
scattered rain/snow showers will develop over Southwest MT on
Friday night and then diminish on Saturday morning in this part
of the state. Above normal afternoon temperatures are expected
for most areas Friday through the weekend. Brusda

&&

.AVIATION...
1017 PM MST Thu Feb 2 2023 (03/06Z TAF Period)

The main concern this TAF period is for gusty winds across the
plains (Westerly to Southwesterly winds) and in North-south oriented
valleys (Southerly winds) in Southwest Montana. Otherwise, VFR
conditions are expected across all terminals. Low-level wind shear
is likely at KHVR until winds mix to the surface late tomorrow
morning. -AM

Refer to weather.gov/zlc for more detailed regional aviation
weather and hazard information.

&&

.PREV DISCUSSION...
/ISSUED 515 PM MST Thu Feb 2 2023/
An upper level ridge axis continues upstream, and is building into
the area. A tight northwesterly height gradient favors downsloping
gusty winds, assisting in eroding and moving the thin cold surface
air mass out of the way, and allowing for temperatures to warm. As
is common for our area, cold air lingers over portions of Hill
and Blaine Counties. Today's forecast high for Great Falls is 41F,
while the forecast high for Havre is 17F. The current warming
trend continues through tomorrow, with tomorrow's forecast high for
Havre at 38F. From north central through southwest Montana,
conditions remain dry through tomorrow afternoon.

Tomorrow evening, we begin to feel the impacts of an approaching
upper level trof. This trof removes mass from the currently
dominant upper level ridge causing ridge collapse, and a strong
cross barrier flow. Most moisture that makes it across The Great
Divide evaporates in strong surface winds. Areas of reduced
visibility in blowing snow are forecast along The N/S Rocky
Mountain Front. Currently, a High Wind Watch is in effect for The
North/South Rocky Mountain Front, the adjacent foothills and
plains, and Eastern Glacier, Western Toole and Central Pondera
Counties. This morning, the probability of winds > 48KT at Cut
Bank was 69%; however, with the most current numerical model runs,
that probability has decreased to a 60% chance with a low
probability of wind gusts along The North/South Rocky Mountain
reaching > 64KT. For this reason, I've held off on upgrading the
current High Wind Watch to a High Wind Warning along The Northern
Rocky Mountain Front and adjacent plains through Eastern Glacier
County. I believe that, at this point, it is important to assess
the numerical model trend, and have improved model agreement
before making a final decision on highlight upgrades. The
decision on these winds will identify the path forward for
highlighting blowing snow, as well. As the most current numerical
weather prediction tools are available, evening and midnight
shifts will reassess.

Beginning Sunday, a more active weather pattern dominates through
the remainder of this forecast period. Periods of precipitation
and gusty winds are forecast. Confidence on timing and
precipitation amounts is low, at this time; however, confidence is
high in moderate temperatures through the remainder of this
forecast period.
- Fogleman

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  31  45  33  45 /   0   0   0   0
CTB  28  43  31  42 /   0   0   0   0
HLN  19  39  27  42 /   0   0  10   0
BZN  12  37  18  37 /   0   0   0   0
WYS   1  33  11  28 /   0   0  20  10
DLN  14  35  16  35 /   0   0   0   0
HVR   5  38  28  39 /   0   0   0   0
LWT  26  43  29  42 /   0   0   0   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from late Friday night through Saturday
afternoon for East Glacier Park Region-Eastern Glacier, Western
Toole, and Central Pondera-Northern High Plains-Southern High
Plains-Southern Rocky Mountain Front.

&&

http://www.weather.gov/greatfalls

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 2:27 AM MSTWinter Weather AdvisoryTFXGlacier, Pondera39 hr

Nearby

High Wind Warnings in Montana, 2023Every high wind warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.